Alert archive / Maine / Wind Advisories in 2017
Wind Advisory 10, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Oct 25, 2017, 3:16 PM EDT for Washington County, Maine. It took effect at Oct 26, 2017, 3:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2017, 3:16 PM EDT (19:16 UTC)
- In effect from
- Oct 26, 2017, 3:00 AM EDT
- Expired
- Oct 26, 2017, 2:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
County Washington County, ME
The radar
The Caribou radar (KCBW), 120 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS71 KCAR 251916 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 316 PM EDT Wed Oct 25 2017 MEZ017-030-260330- /O.NEW.KCAR.WI.Y.0010.171026T0700Z-171026T1800Z/ Central Washington-Coastal Washington- Including the cities of Calais, Grand Lake Stream, Wesley, Perry, Princeton, Eastport, Machias, and Cherryfield 316 PM EDT Wed Oct 25 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM EDT THURSDAY... The National Weather Service in Caribou has issued a Wind Advisory, which is in effect from 3 AM to 2 PM EDT Thursday. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * TIMING...Late tonight through Thursday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MCB
3 follow-up statements
959 WWUS71 KCAR 260129 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 929 PM EDT Wed Oct 25 2017 MEZ017-030-261200- /O.CON.KCAR.WI.Y.0010.171026T0700Z-171026T1800Z/ Central Washington-Coastal Washington- Including the cities of Calais, Grand Lake Stream, Wesley, Perry, Princeton, Eastport, Machias, and Cherryfield 929 PM EDT Wed Oct 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM EDT THURSDAY... * WINDS...South 20 to 30 mph with gusts up to 40 mph. * TIMING...Late tonight through Thursday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ VJN
160 WWUS71 KCAR 260703 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 303 AM EDT Thu Oct 26 2017 MEZ017-030-261800- /O.CON.KCAR.WI.Y.0010.000000T0000Z-171026T1800Z/ Central Washington-Coastal Washington- Including the cities of Calais, Grand Lake Stream, Wesley, Perry, Princeton, Eastport, Machias, and Cherryfield 303 AM EDT Thu Oct 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...South 15 to 25 mph with gusts up to 40 mph. * TIMING...Through early this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
960 WWUS71 KCAR 261733 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 133 PM EDT Thu Oct 26 2017 MEZ017-030-261845- /O.EXP.KCAR.WI.Y.0010.000000T0000Z-171026T1800Z/ Central Washington-Coastal Washington- Including the cities of Calais, Grand Lake Stream, Wesley, Perry, Princeton, Eastport, Machias, and Cherryfield 133 PM EDT Thu Oct 26 2017 ...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... Winds are diminishing as the low center lifts across the coast. Some gusty westerly winds will set in late tonight but winds should remain below advisory criteria. $$ MCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 25, 11:11 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Oct 25, 11:11 AM EDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1111 AM EDT Wed Oct 25 2017 .SYNOPSIS... An unseasonably warm and humid air mass will bring rain to the region today and Thursday, and some of the rain will fall heavily at times. Low pressure will lift north across the area Thursday and will lift north of the region Friday. High pressure builds into Maine Friday night and begins to move slowly east of the area by Saturday evening. && .NEAR TERM /THROUGH TONIGHT/... 11 AM Update...Areas of rain with pockets of heavier downpours continues north across the region this morning. Temperatures are holding steady in the mid 60s. Forecast remains on track with rain, some heavy downpours, and areas of fog continuing this afternoon. Previous discussion...Mild, wet, and windy conditions on tap for today. Main concern is the potential for heavy rainfall, along with gusty winds. A cold front currently extends southward from low pressure near Hudson Bay down through eastern NY and western NE. This front will continue to make very slow eastward progress today, just about becoming stationary very near the western ME border as the upper flow parallels the boundary. Deep south flow out ahead of this front has ushered in a very moist airmass as evidenced by dewpoints well in the 60s and PWATs of 1.50+ inches. A north-south band of rain is just now crossing the ME/NH border and will keep its slow eastward track through the morning hours. There has been embedded areas of heavy rain with this band as it has crossed NH, with rainfall rates exceeding 1 inch/hour at times. As such, locally heavy rainfall is possible with this band as it crosses our area. The latest hi- res guidance shows we may get a bit of a break in the action for a bit this afternoon, particularly over the North Woods, but another slug of rain, heavy at times, will move in from the southwest later today and tonight as the upper trough becomes negatively tilted. See the hydrology section below for full details and possible impacts on this rainfall event. The other concern for today will be the breezy south winds resulting from a strong low level jet out ahead of the front. Gusts of 20 to 35 mph are likely, especially along the coast and over any higher terrain. The issue will really come in the form of any convection or stronger showers that are able to mix stronger winds down. SPC's Day 1 thunderstorm outlook has Downeast areas in general thunder, and there will be some elevated instability present. There had been some lightning strikes over portions of southern New England late last evening, but not confident that this will pick back up as the line approaches our coast. Have therefore left the mention of thunder out of the forecast, but if convection were to occur, it will be capable of producing heavy downpours and gusty winds. The winds will subside a bit overnight, though gusts of 25-30 mph will still be possible Downeast. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... An upper trough digging through the Delaware valley at 12z Thu will lift north across Maine Thu evening and pull well north of the area by Fri afternoon. A sfc low south of New England at 12z Thu morning will deepen and track into the southern Gulf of Maine by late in the day Thu, and will lift quickly across the state Thu night and well north of the region Fri. The air mass remains very moist Thu with precipitable water values up around 1.5". The models do differ on the placement of the surface and upper air features, so there remains some difference on the placement of the heaviest rain. It appears that the northern and eastern zones have the best chance of heavy rain Thu into Thu evening. Drier air works into the area from the southwest Thu night, but some showers will likely linger into Fri morning across the northern portions of the CWA. Temperatures will be cooler Fri, but still about 5 to 7 degrees above average. By the time everything is said and done final rainfall totals may approach 4 to 5 inches across portions of the Downeast region north into southern Aroostook County. There is also expected to be a strong low level jet across the far eastern zones Thu morning, with the best chance of some stronger wind across Washington County. Will need to keep an eye on this as the ground will be quite wet by Thu so it would not take much for the wind to become a concern, but right now expecting wind gusts in the 30 to 40 mph range. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A surface high builds into the region from the west Fri night and moves slowly east of the area by late Sat. It should be clear and cool Fri night and bright and sunny Saturday with continued above average temps. High clouds will begin to increase Sat night and Sun will features times of clouds and sun, with a general trend toward increasing clouds as the next upper trough digs into the Great Lakes and Ohio Valley and sfc low pressure develops from western Quebec to off the Delmarva coast. Rain will likely taper off late in the day across the western zones. Another decent QPF event with rainfall total likely to be an inch or more, but due to the faster movement of the system not expecting much more than 1.5" of rain. Did bump up the PoPs to categorical for this event. There will also likely be some decent wind with this system. Drier weather returns for Tue. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... NEAR TERM: Rain, fog, and low ceilings associated with a slow moving cold front will keep conditions IFR through the period, with local LIFR in heavier rain. South winds will remain gusty through 00z Thu. SHORT TERM: LIFR conditions expected in rain and patchy fog Thu with gradual improvement Thu night to MVFR at the Downeast terminals, but IFR may continue much of the night at the northern terminals. Conditions should improve to VFR at the Downeast terminals by Fri morning with times of MVFR continuing into early- mid afternoon at the northern terminals. All Taf sites likely to be VFR Fri night through Sun, although given all the rain can't rule out some patchy fog Fri night. && .MARINE... NEAR TERM: A Gale Warning remains in effect for the waters from 4 am to 4 pm today. South winds will continue to increase through the day in response to a cold front slowly approaching from the west. Gusts to 35 kt and seas of 7-12 feet are expected. The winds will abate somewhat this evening but will then increase again toward Thursday morning, particularly over the eastern Gulf of Maine. Additional headlines may be needed. SHORT TERM: SCA conditions to continue through Fri morning. A period of gales possible for a time Thu morning, especially across the eastern waters. Another brief period of gales possible late Thu night as low pressure pulls to the north of the waters. Conditions are expected to be below small craft advisory levels from late Fri through Sun morning. The gradient increases Sun with SCA conditions possible by late in the afternoon with gales possible Sun night into Mon. && .HYDROLOGY... Widespread rain is expected today through Thursday, and with the very moist airmass, it may well be heavy at times. Rainfall totals of 2 to 4 inches are expected, with much of Downeast Maine seeing in excess of 4 inches. Much of this will be falling over 48 hours and given that we are in drought conditions with low river flows across the region, widespread flooding and mainstem river flooding are not anticipated. However, briefly heavy rainfall will be possible; some locations in New Hampshire reported rainfall rates of 1-2 inches per hour this morning. This heavier may result in ponding of water on roadways and minor flooding of poor drainage areas and/or around any culverts that are clogged with leaves. It should be noted that WPC's Excessive Rainfall graphic does continue to keep much of our area highlighted in a Slight Risk for exceeding flash flood guidance. Radar trends will need to be monitored closely throughout this event. The last of the heavy rain will come to an end by Thu evening with add'l rainfall amounts of up to 0.50" across northern areas during the evening. Another weather system may bring add'l heavy rain to parts of the forecast area early next week. && .CLIMATE... October 2017 will likely go down in the record books as the warmest on record for many long term climate sites across northern and eastern Maine. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Gale Warning until 4 PM EDT this afternoon for ANZ050>052. && Near Term...CB/Hastings Short Term...CB Long Term...CB Aviation...CB/Hastings/CB Marine...CB/Hastings/CB Hydrology...Hastings Climate...CB
Hazardous weather outlook, Oct 25, 3:13 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 313 PM EDT Wed Oct 25 2017 MEZ001>005-010-031-261915- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Central Piscataquis- Southern Piscataquis- 313 PM EDT Wed Oct 25 2017 This Hazardous Weather Outlook is for East Central Maine...Far Northern Maine...North Central Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ006-011-015-016-029-032-261915- Southeast Aroostook-Central Penobscot-Southern Penobscot- Interior Hancock-Coastal Hancock-Northern Washington- 313 PM EDT Wed Oct 25 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Interior DownEast Maine and Northern Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ017-030-261915- Central Washington-Coastal Washington- 313 PM EDT Wed Oct 25 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM EDT THURSDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ051-052-261915- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 313 PM EDT Wed Oct 25 2017 ...GALE WARNING IN EFFECT UNTIL 7 AM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-261915- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- 313 PM EDT Wed Oct 25 2017 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:16 PM EDT | Flash Flood Watch | CAR | Aroostook, Hancock, Penobscot, Washington | 27 hr |
| Oct 25, 7:51 PM EDT | Areal Flood Advisory | CAR | Washington | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.